# SDR CA120822018

- Difficulty date: August 21, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: LW16740
- Condition: Broken
- Location: Nr 3 Cylinder
- Part time: 1,918 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

(CAN) THE ACFT HAD AN EXHAUST VALVE, PN LW-16740 BREAK ON LT ENGINE, NR 3 CYLINDER. THE BROKEN PARTS DAMAGED THE PISTON AND CYLINDER HEAD AND ALSO DAMAGED THE TURBOCHARGER, PN LW-12463 TURBINE WHEEL.  THE PILOT REPORTED THE ENGINE SLOW TO SPOOL UP, HIGHER EGT, AND A SPLIT IN THE POWER LEVERS.
